Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 71, NWS La Crosse, WI

July 14, 1999Adams County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 14, 1999, 3:16 AM CDT for Adams County, Wisconsin. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 1999, 3:16 AM CDT (08:16 UTC)
Expired
Jul 14, 1999, 4:20 AM CDT
In force
64 min
Issued by
NWS La Crosse, WI
Area
Whole counties

County Adams County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 1999-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 1999-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLSE 140819 RRA
SVRLSE
WIC001-140920-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
316 AM CDT WED JUL 14 1999

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN CENTRAL WISCONSIN

* UNTIL 420 AM CDT

* AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM NEAR NEW MINER OR 20 MILES
  SOUTHWEST OF WISCONSIN RAPIDS TO NEAR CAMP DOUGLAS OR 40 MILES
  SOUTHWEST OF WISCONSIN RAPDIS... MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  ROME AND BIG FLATS BY 330 PM CDT
  ADAMS BY 340 AM CDT

THESE STORMS MAY PRODUCE LARGE HAIVL AND DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS!

NELSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:05 PM CDT, 12 hours 11 minutes earlier.

Area forecast discussion, Jul 13, 3:05 PM CDT, 12 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
305 PM CDT TUE JUL 13 1999

MAIN FORECAST PROBLEMS ARE PRECIPITATION CHANCES TONIGHT ALONG
WITH TEMPERATURES THROUGH THE PERIOD.

WATER VAPOR IMAGERY SHOWS IMPULSE MOVING ACROSS WISCONSIN EARLY
THIS AFTERNOON. SCATTERED SHOWERS ASSOCIATED WITH THIS SYSTEM HAS
PERSISTED IN AREA OF STRONG 850MB WARM ADVECTION. SHOWERS CONTINUE
TO MOVE TO THE EAST AND WEAKEN AS THEY ENCOUNTER A MORE STABLE
ATMOSPHERE.

12Z MODELS ARE IN GOOD AGREEMENT. 850 MB WARM ADVECTION CONTINUES
THROUGH THE OVERNIGHT HOURS WITH A DECENT AMOUNT OF THETA-E
ADVECTION ACROSS THE NORTHERN HALF OF THE FORECAST AREA. WILL
THEREFORE INTRODUCE LOW POPS ACROSS THE NORTHERN ZONES FOR TONIGHT.

RIDGING THEN BUILDS INTO THE AREA THROUGH 48 HOURS AS UPPER SYSTEM IN
BRITISH COLUMBIA DIVES SOUTHWARD INTO THE PACIFIC NORTHWEST. WARM
AND DRY WILL BE THE RULE UNTIL FRONTAL SYSTEM AFFECTS THE AREA
BEGINNING THURSDAY NIGHT AND CONTINUING THROUGH THE WEEKEND. SOME
QUESTION AS TO THE TIMING OF THIS FRONT AS EXTENDED MODELS WANT TO
DELAY WITH EACH SUCCESSIVE RUN. FOR NOW WILL KEEP CHANCE GOING
THROUGH SUNDAY.

BOTH FAN AND FWC TEMPERATURES RATHER SIMILAR AND HAVE DONE FAIRLY
WELL LATELY. THEREFORE WILL NOT DEVIATE MUCH.

COORDINATED WITH MPX/GRB/MKX/DVN.

.LSE...NONE.

RABERDING

In the hours before

Special weather statement, Jul 13, 9:44 PM CDT, 5 hours 32 minutes before
IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ017-029-
032>034-041-141200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
944 PM CDT TUE JUL 13 1999

...SLIGHT RISK OF SEVERE WEATHER FOR NORTHEAST IOWA...SOUTHEAST
MINNESOTA AND PARTS OF WESTERN WISCONSIN...

SCATTERED THUNDERSTORMS HAVE DEVELOPED IN SOUTHWEST MINNESOTA THIS
EVENING ALONG A WARM FRONT SITUATED ACROSS THE AREA. THESE STORMS WERE
MOVING TO THE EAST SOUTHEAST AT ABOUT 40 MPH. THE WARM FRONT RUNS FROM
SOUTHWEST MINNESOTA DOWN THROUGH SOUTHEAST MINNESOTA AND NORTHEAST
IOWA. THE ATMOSPHERE OVER THESE AREAS IS FAIRLY UNSTABLE. LARGE HAIL
AND POSSIBLY DAMAGING WINDS ARE THE MOST LIKELY SEVERE WEATHER POSSIBLE
WITH THESE STORMS.

SPOTTER ACTIVATION MAY BE NECESSARY AFTER MIDNIGHT IN SOUTHEAST
MINNESOTA AND NORTHEAST IOWA...AND AFTER 2 AM IN EXTREME WESTERN
WISCONSIN.

NELSON
Special weather statement, Jul 13, 9:44 PM CDT, 5 hours 32 minutes before
IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ017-029-
032>034-041-141200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
944 PM CDT TUE JUL 13 1999

...SLIGHT RISK OF SEVERE WEATHER FOR NORTHEAST IOWA...SOUTHEAST
MINNESOTA AND PARTS OF WESTERN WISCONSIN...

SCATTERED THUNDERSTORMS HAVE DEVELOPED IN SOUTHWEST MINNESOTA THIS
EVENING ALONG A WARM FRONT SITUATED ACROSS THE AREA. THESE STORMS WERE
MOVING TO THE EAST SOUTHEAST AT ABOUT 40 MPH. THE WARM FRONT RUNS FROM
SOUTHWEST MINNESOTA DOWN THROUGH SOUTHEAST MINNESOTA AND NORTHEAST
IOWA. THE ATMOSPHERE OVER THESE AREAS IS FAIRLY UNSTABLE. LARGE HAIL
AND POSSIBLY DAMAGING WINDS ARE THE MOST LIKELY SEVERE WEATHER POSSIBLE
WITH THESE STORMS.

SPOTTER ACTIVATION MAY BE NECESSARY AFTER MIDNIGHT IN SOUTHEAST
MINNESOTA AND NORTHEAST IOWA...AND AFTER 2 AM IN EXTREME WESTERN
WISCONSIN.

NELSON

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 2:56 AM CDTSevere Thunderstorm WarningARXJuneau, Monroe64 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.